U.S. doctors online nowAsk doctors free
Canada
A 26-year-old female asked:

can zantac (ranitidine) 150 cause decrease in appetite? took a few times in a week, appetite lower. once stopped it was fine

2 doctor answers3 doctors weighed in
Dr. Kathy Robinson
Family Medicine 32 years experience
Not usually: Zantac (ranitidine) does not usually have that side effect, but everyone is different. If you are having less appetite after taking it then I would avoid it and try another medication if you are having heartburn.
Dr. Charles Turck
Pharmacology 17 years experience
Probably not.: Reduced appetite is not a side effect of Zantac (ranitidine). Appetite is controlled by hormones released from your brain some of which are released into your stomach to increase or decrease hunger. Although Zantac (ranitidine) works inside your stomach to reduce stomach acid, it does not change the levels of these hormones, especially with using it just once or twice versus every day.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Canada
A 26-year-old female asked:

Can zantac (ranitidine) 150 cause lower appetite? are there any dangers of zantac (ranitidine)?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
IT may but rarely: It can cause Abdominal pain,nausea/vomiting and/or diarrhea and if these symptoms persist it may lower appetite But most of the times there I no loss of appetite. It is a relatively safe drug available over the counter without prescription. Like any drug it may have side effects in some patients and are many listed.It is not dangerous most of the time and is well tolerated

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 20, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.